May-June '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

Ed's Soriatane Experience:
Mar-June 2004
posted July 2004


I was flaring badly when I started taking Soriatane (a.k.a. acitretin) on March 17, 2004.  Twelve weeks later (June 9th), when I stopped taking Soriatane, I was flaring again.  The course started well but turned bad quickly.  For most of the third month I watched as my skin decided to revolt.  The pictures, below were taken four days before I stopped using the drug.



The big difference between these lesions on my calf and the sort of lesions I'm used to is the pain.  These lesions burn and sting when touched.  Putting socks on is a teeth-gritting experience (but eventually the skin gets used to the sock).  It occurred to me after I took these photographs that the crimson rings resemble lesions that are on the mend from the inside out.  Many people experience this: skin tends to lighten and return to normal in the middle of a lesion first, leaving for a time a red ring that outlines where the lesion had been.  Unfortunately, that isn't what's happening on my calves.  The rings are simply areas of the most severe inflammation.  In some cases they are clusters of pustules and may even be a form of pustular P.

Obviously, Soriatane does not work for me.  The question is, why did the start seem so promising? -Ed

Articles

www.flakehq.com